Can Migraines Be Like Waves?
Originally asked by Community Member Pb789705
Can Migraines Be Like Waves?
I had a migraine that started Sunday, and today is Saturday. It felt like on sunday night I had a Charlie horse on the right side of my brain that lasted 2 or 3 mins. I could move all body parts so I figured I was fine. I woke up at midnight with a severe headpain last throogh out the night and drifted on and off in sleep around 6 am. Called the dr left a message at 8 am a few hrs later a call back saying they were calling in pain meds. I had to wait for someone to pick them up so I laid in bed all day wishing someone would shoot me to put me out of my misery. The meds work Tuesday I felt 100 percent better compare to Monday even though I was Still in pain I say the pain was about 5. But now the pain comes and goes and I am not sure if it really ever goes or if it dies down and it’s just uncomfortable so I don’t consider it pain. I know I have a high tolerance for pain and not huge on complaining unless it’s hurting, and when this migraine every couple hrs gets to hurting it gets to be about a 4 or a 5. Then goes down right now it seems higher and I know I pushed today because my son had a birthday party to go to and it feels like when you hurt a muscle in your neck and you know you should not be lifting but you have to and at night you pay the price. Can the migraine work the same way? Also on Tuesday I had a really small nose bleed really really small one it was like a dot and then just dried up and I figured it was a side effect from topamax or maxmelt or fioricet. Or Is this part of a migraine?
Welcome to MyMigraineConnection!
I’m really not sure what you mean by “a Chrlie horse on the right side of your brain.” Still, let me see what I can do to answer your question.
Yes, Migraines can seem like a wave with the pain increasing, decreasing when you take medications or get some sleep, then increasing again.
Nosebleeds aren’t a common symptom of Migraine or a common side effect of the medications you listed. They will occasionally happen with a Migraine, and when they do, it’s often because your blood pressure has raised because of the Migraine.
May I give you some thoughts and advice?
Migraine is a genetic neurological disease. We need to be under a doctor’s care for this disease, and we should always have medications on hand so we can treat the Migraine immediately without having to call our doctors.
When we get a Migraine, experts advise that Migraine abortive medications such as the triptans (Imitrex, Maxalt, Zomig, Amerge, Relpax, Axert, and Frova – as well as Treximet, which is a combination of Imitrex and Naproxen Sodium) or ergotamines (Migranal Nasal Spray or DHE injections that you can give yourself at home) should be first-line treatments with pain medications reserved for use as rescue medictions if the abortives fail. You can read more about this in Preventive, Abortive, and Rescue Medications - What’s the Difference?.
Another possible issue I see in your question is this Migraine that has lasted nearly a week. When a Migraine lasts more than 72 hours without a solid pain-free break of at least four hours, while awake, we really need to see our doctors. Please take a look at A Migraine Can Be an Emergency.
I hope this information is helpful. Please keep me posted on how you’re doing?
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Teri Robert